zbMATH — the first resource for mathematics

Stochastic 2-microlocal analysis. (English) Zbl 1175.60032
The aim of the paper is to provide new tools for the fine characterization of the regularity of stochastic processes, and in particular, Gaussian processes, using the theory of stochastic 2-microlocal analysis. Basically, 2-microlocal analysis allows describing how the pointwise regularity of a function evolves under the action of (pseudo-)differential operators and in the theory of stochastic processes it can be used to study the pointwise regularity. It is proved that an upper bound on moments on the increments of a process around the point provides an almost sure lower bound for the 2-microlocal frontier at this point. A related uniform result is also established. For Gaussian processes, more precise result is obtained: the behavior of the incremental covariance allows to get the almost sure value of the 2-microlocal frontier at any given point. As an application, new and refined regularity properties are obtained for fractional and multifractional Brownian motion, stochastic generalized Weierstrass functions, Wiener and stable integrals.

60G05 Foundations of stochastic processes
60G15 Gaussian processes
60G17 Sample path properties
60G18 Self-similar stochastic processes
Full Text: DOI arXiv
[1] Lévy Véhel, J.; Seuret, S., The 2-microlocal formalism, fractal geometry and applications: A jubilee of benoit Mandelbrot, Proc. sympos. pure math., PSPUM, 72, 2, 153-215, (2004) · Zbl 1093.28006
[2] Boufoussi, B.; Dozzi, M.; Guerbaz, R., Sample path properties of the local time of multifractional Brownian motion, Bernoulli, (2007) · Zbl 1138.60032
[3] Herbin, E., From \(N\) parameter fractional Brownian motions to \(N\) parameter multifractional Brownian motions, Rocky mountain J. math., 36, 4, 1249-1284, (2006) · Zbl 1135.60020
[4] R. Peltier, J. Lévy-Véhel, Multifractional Brownian motion: Definition and preliminary results, Rapport de recherche INRIA 2645, 1995
[5] Stoev, S.; Taqqu, M.S., Stochastic properties of the linear multifractional stable motion, Adv. appl. probab., 36, 1085-1115, (2004) · Zbl 1068.60057
[6] M. Meerschaert, D. Wu, Y. Xiao, Local times of multifractional Brownian sheets, Preprint, 2007 · Zbl 1186.60036
[7] Bianchi, G.R.; Vieira, F.H.T.; Ling, L.L., A novel network traffic predictor based on multifractal traffic characteristic, (), 680-684
[8] Bianchi, S.; Pianese, A., Multifractional properties of stock indices decomposed by filtering their pointwise Hölder regularity, Int. J. theor. appl. finance, 11, 06, 567-595, (2008) · Zbl 1210.91129
[9] Bony, J.M., Second microlocalization and propagation of singularities for semilinear hyperbolic equations, (), 11-49
[10] Jaffard, S., Pointwise smoothness, two-microlocalization and wavelet coefficients, Publ. mat., 35, 1, 155-168, (1991), Conference on Mathematical Analysis (El Escorial) · Zbl 0760.42016
[11] Kolwankar, K.; Lévy Véhel, J., A time domain characterization of the fine local regularity of functions, J. Fourier anal. appl., 8, 4, 319-334, (2002) · Zbl 1039.42034
[12] Adler, R.J.; Taylor, J.E., Random fields and geometry, (2007), Springer · Zbl 1149.60003
[13] Dudley, R.M., Sample functions of the Gaussian process, Ann. probab., 1, 1, 66-103, (1973) · Zbl 0261.60033
[14] Talagrand, M., Majorizing measure: the generic chaining, Ann. probab., 24, 1049-1103, (1996) · Zbl 0867.60017
[15] Khoshnevisan, D., Multiparameter processes: an introduction to random fields, (2002), Springer · Zbl 1005.60005
[16] Ledoux, M.; Talagrand, M., Probability in Banach spaces, (1991), Springer · Zbl 0748.60004
[17] Marcus, M.B.; Rosen, J., Markov processes, Gaussian processes and local times, (2006), Cambridge University Press · Zbl 1129.60002
[18] Ayache, A.; Lévy Véhel, J., Processus à régularité locale prescrite, C.r.a.s., Série I, 333, 3, 233-238, (2001) · Zbl 0988.60028
[19] Dozzi, M., Occupation density and sample path properties of N-parameter processes, () · Zbl 1042.60031
[20] Y. Xiao, Sample path properties of anisotropic Gaussian random fields, Preprint, 2007
[21] Samorodnitsky, G.; Taqqu, M.S., Stable non-Gaussian random processes, (1994), Chapman and Hall London · Zbl 0925.60027
[22] Stoev, S.; Taqqu, M.S., Path properties of the linear multifractional stable motion, Fractals, 13, 157-178, (2005) · Zbl 1304.28010
[23] A. Benassi, S. Jaffard, D. Roux, Elliptic Gaussian random processes, Rev. Mat. Iberoamericana, 13, 19-89 · Zbl 0880.60053
[24] Ayache, A.; Taqqu, M.S., Multifractional processes with random exponent, Publ. mat., 49, 459-486, (2001) · Zbl 1082.60032
[25] A. Ayache, S. Cohen, J. Lévy Véhel, The covariance structure of multifractional Brownian motion, with application to long range dependence, in: ICASSP, 2000
[26] Falconer, K.J., Fractal geometry: mathematical foundations and applications, (1990), John Wiley · Zbl 0689.28003
[27] A. Echelard, Analyse 2-microlocale et application au débruitage, Ph.D. Thesis, Université de Nantes, November 2007. Available at: http://tel.archives-ouvertes.fr/tel-00283008/en/
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.